Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/15303

Title: Electromagnetic guided waves on linear arrays of spheres
Authors: Linton, C.M.
Zalipaev, V.V.
Thompson, Ian
Keywords: Electromagnetic waves
Dielectric spheres
Dispersion curves
Dipole approximation
Issue Date: 2013
Publisher: © Elsevier
Citation: LINTON, C.M., ZALIPAEV, V. and THOMPSON, I., 2013. Electromagnetic guided waves on linear arrays of spheres. Wave Motion, 50(1), pp.29-40.
Abstract: Guided electromagnetic waves propagating along one-dimensional arrays of dielectric spheres are studied. The quasi-periodic wave field is constructed as a superposition of vector spherical wavefunctions and then application of the boundary condition on the sphere surfaces leads to an infinite system of real linear algebraic equations. The vanishing of the determinant of the associated infinite matrix provides the condition for surface waves to exist and these are determined numerically after truncation of the infinite system. Dispersion curves are presented for a range of azimuthal modes and the effects of varying the sphere radius and electric permittivity are shown. We also demonstrate that a suitable truncation of the full system is precisely equivalent to the dipole approximation that has been used previously by other authors, in which the incident field on a sphere is approximated by its value at the centre of that sphere. © 2012 Elsevier B.V.
Description: NOTICE: this is the author’s version of a work that was accepted for publication in Wave Motion. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in: Wave Motion, 2013, 50(1); http://dx.doi.org/10.1016/j.wavemoti.2012.06.002
Version: Accepted for publication
DOI: 10.1016/j.wavemoti.2012.06.002
URI: https://dspace.lboro.ac.uk/2134/15303
Publisher Link: http://dx.doi.org/10.1016/j.wavemoti.2012.06.002
ISSN: 0165-2125
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
EM_lineararray WaveMotion.pdf177.65 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.